Alert archive / South Carolina / Tornado Warnings in 2013

Tornado Warning 6, NWS Charleston, SC

June 3, 2013Berkeley County, South Carolina

NWS Charleston, SC issued this tornado warning at Jun 3, 2013, 8:23 PM EDT for Berkeley County, South Carolina. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2013, 8:23 PM EDT (00:23 UTC)
Expired
Jun 3, 2013, 9:15 PM EDT
In force
52 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 142 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 8:24 PM EDTTSTM WND DMG2 S Saint Stephen, SCBERKELEY COUNTY 911 REPORTED A LARGE TREE BLOCKING THE ROADWAY ON ELDERS PLACE AND TOBACCO ROAD. TIME ESTIMATED BY RADAR.
Jun 3, 8:24 PM EDTTSTM WND DMG3 S Saint Stephen, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE IN THE ROADWAY AT TOBACCO ROAD AND MENDEL RIVERS ROAD.
Jun 3, 8:28 PM EDTTSTM WND DMG5 Se Saint Stephen, SCBERKELEY COUNTY REPORTED TREES AND POWERLINES DOWN ON GREENTOWN ROAD. TIME ESTIMATED BY RADAR.
Jun 3, 8:32 PM EDTTSTM WND DMG4 Se Saint Stephen, SCBERKELEY COUNTY REPORTED A LARGE TREE DOWN ON HEAVEN DRIVE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2013-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2013-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1365 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WFUS52 KCHS 040023
TORCHS
SCC015-040115-
/O.NEW.KCHS.TO.W.0006.130604T0023Z-130604T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
823 PM EDT MON JUN 3 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR PORTIONS OF...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 915 PM EDT

* AT 823 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING A TORNADO 15 MILES NORTHWEST OF JAMESTOWN...MOVING
  SOUTHEAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  JAMESTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3307 7969 3335 7999 3342 7990 3340 7984
      3337 7980 3338 7978 3334 7976 3332 7974
      3332 7971 3330 7966 3330 7963 3328 7961
      3327 7956 3325 7953
TIME...MOT...LOC 0023Z 307DEG 16KT 3336 7991

$$

JAQ
3 follow-up statements
923 
WWUS52 KCHS 040036
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
836 PM EDT MON JUN 3 2013

SCC015-040115-
/O.CON.KCHS.TO.W.0006.000000T0000Z-130604T0115Z/
BERKELEY SC-
836 PM EDT MON JUN 3 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR PORTIONS
OF BERKELEY COUNTY...

AT 835 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS POSSIBLE TORNADO WAS 
LOCATED NEAR ALVIN...OR ABOUT 14 MILES NORTHEAST OF MONCKS 
CORNER...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...JAMESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3307 7969 3335 7995 3341 7986 3340 7984
      3337 7980 3338 7978 3334 7976 3332 7974
      3332 7971 3330 7966 3330 7963 3328 7961
      3327 7956 3325 7953
TIME...MOT...LOC 0035Z 299DEG 18KT 3335 7985

$$

JAQ
662 
WWUS52 KCHS 040052
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 PM EDT MON JUN 3 2013

SCC015-040115-
/O.CON.KCHS.TO.W.0006.000000T0000Z-130604T0115Z/
BERKELEY SC-
852 PM EDT MON JUN 3 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR PORTIONS
OF BERKELEY COUNTY...

AT 851 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS POSSIBLE TORNADO WAS 
LOCATED NEAR CALESTOWN...OR ABOUT 16 MILES NORTHEAST OF MONCKS 
CORNER...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM 
INCLUDE...JAMESTOWN...CALESTOWN AND BEUFORDTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...STRONG
ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY BE OCCURRING
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3310 7966 3333 7984 3338 7978 3334 7976
      3332 7974 3332 7971 3330 7966 3330 7963
      3328 7961 3327 7956 3325 7953
TIME...MOT...LOC 0051Z 299DEG 18KT 3331 7977

$$

JAQ
762 
WWUS52 KCHS 040105
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
905 PM EDT MON JUN 3 2013

SCC015-040114-
/O.CAN.KCHS.TO.W.0006.000000T0000Z-130604T0115Z/
BERKELEY SC-
905 PM EDT MON JUN 3 2013

...THE TORNADO WARNING FOR PORTIONS OF BERKELEY COUNTY HAS BEEN
CANCELLED...

AT 904 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAD WEAKENED...AND WAS NO LONGER CAPABLE OF 
PRODUCING TORNADOES. THE TORNADO WARNING HAS THEREFORE BEEN 
CANCELED.

ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...THUNDERSTORMS
ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT
LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO
REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3310 7966 3333 7984 3338 7978 3334 7976
      3332 7974 3332 7971 3330 7966 3330 7963
      3328 7961 3327 7956 3325 7953
TIME...MOT...LOC 0104Z 299DEG 18KT 3328 7970

$$

JAQ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 3, 7:25 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 3, 7:25 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
725 PM EDT MON JUN 3 2013

.SYNOPSIS...
A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA TONIGHT...BECOMING
STATIONARY NEARBY THROUGH MID WEEK. LOW PRESSURE FROM THE GULF OF
MEXICO COULD PASS NEAR THE REGION FRIDAY. THE FORECAST AREA WILL
THEN RESIDE ALONG THE EDGE OF ATLANTIC HIGH PRESSURE THIS
WEEKEND...WITH A LEE SIDE TROUGH DEVELOPING INLAND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A BROAD UPPER LEVEL TROUGH WILL PREVAIL OVER THE EASTERN U.S.
TONIGHT. DEEP MOISTURE WILL CONTINUE TO STREAM ACROSS THE AREA
WITHIN A SOUTHWEST FLOW THIS EVENING AHEAD OF AN APPROACHING SHORT
WAVE DISTURBANCE ROUNDING THE BASE OF THE UPPER TROUGH AND A
DIFFUSE COLD FRONT AT THE SURFACE ADVANCING FROM THE UPSTATE OF SC AND
EAST CENTRAL GA. THE SHORT WAVE DISTURBANCE WILL SHIFT OFFSHORE
OVERNIGHT...PUSHING THE BAND OF DEEP LAYERED MOISTURE EASTWARD
ALONG WITH IT...AS THE SURFACE FRONT SETTLES TOWARD THE COAST.

CONVECTION SHOULD CONTINUE TO REGENERATE ALONG THE IMMEDIATE COAST
THROUGH MUCH OF THIS EVENING ALONG A STALLED MESOSCALE BOUNDARY. IN
ADDITION...UPSTREAM SCATTERED SHOWERS AND THUNDERSTORMS SHOULD
ENTER NORTHWESTERN PORTIONS OF THE FORECAST AREA THROUGH MID-
EVENING BEFORE SHIFTING TOWARD THE COAST LATER THIS EVENING AND
DURING THE EARLY OVERNIGHT HOURS. HAVE UPDATED THE FORECAST TO
REFLECT THIS LATEST THINKING IN TERMS OF COVERAGE/TIMING OF
PRECIPITATION. PRECIPITATION CHANCES SHOULD DIMINISH LATE TONIGHT
AS SOME DRIER AIR ADVECTS IN BEHIND THE UPPER DISTURBANCE...BUT
WITH ENOUGH LOW LEVEL MOISTURE AND LINGERING BOUNDARIES IN PLACE
PLAN TO KEEP AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
IN THE FORECAST FOR ALL AREAS.

MESOANALYSIS STILL INDICATES RATHER WEAK LAPSE RATES AND
MODEST INSTABILITY. HOWEVER...THE DEVELOPMENT OF ANY STRONG
THUNDERSTORMS WILL LIKELY REQUIRE THE ASSISTANCE OF BOUNDARY
INTERACTIONS. ANY THUNDERSTORMS THAT BECOME LOCALLY ENHANCED COULD
PRODUCE STRONG AND GUSTY WINDS. GIVEN THE HIGH PRECIPITABLE WATER
VALUES AND SLOW STORM MOTIONS...THE THREAT FOR LOCALLY HEAVY
RAINFALL PERSISTS AS WELL.

THE INSULATING EFFECTS OF ANY CLOUD COVER...ALONG WITH WARM
SOUTHERLY FLOW...WILL MAINTAIN MILD LOW TEMPERATURES FROM 69
DEGREES INLAND TO THE LOWER 70S ALONG THE COAST. AREAS THAT
RECEIVED ABUNDANT RAINFALL COULD EXPERIENCE SOME STRATUS AND FOG
AFTER MIDNIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
MEDIUM RANGE MODELS IN PRETTY DECENT AGREEMENT THIS PERIOD
SHOWING A STATIONARY FRONT LINGERING OVER OR JUST EAST OF THE
AREA. DEEP MOISTURE...ESPECIALLY WEDNESDAY AND THURSDAY...ALONG
WITH UPPER TROUGHING/DIVERGENCE WILL LEAD TO HIGHER THAN NORMAL
RAIN CHANCES THROUGH THE PERIOD.

TEMPERATURES SHOULD BE SLIGHTLY ABOVE NORMAL TUESDAY WHEN RAIN
COVERAGE WILL LIKELY BE A BIT LESS COMPARED TO WEDNESDAY AND
THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THURSDAY NIGHT AND FRIDAY...CONFIDENCE IS LOW TO MAYBE MODERATE AT
BEST DURING THIS TIME...AS THERE IS A LOT OF UNCERTAINTY IN REGARDS
TO A TROPICAL OR SUB-TROPICAL LOW POSSIBLY IMPACTING THE LOCAL
ZONES.

ANY SYSTEM FROM NEAR THE STATE OF FLORIDA THURSDAY NIGHT WILL BE
TRACKING PRETTY STEADILY NE AS IT PASSES OVER OR NEARBY THE LOCAL
AREA ON FRIDAY. THERE IS STILL MUCH UNCERTAINTY AS TO WHAT TYPE OF
SYSTEM IT WILL BE AT THAT TIME...AND WHERE ITS EVENTUAL PATH WILL
OCCUR. HOWEVER...IT DOES BECOME ABSORBED WITHIN A DEEPER WEST AND SW
FLOW...SO IT WILL BE MOVING AT A FAIRLY QUICK PACE WHICH WOULD HELP
IN MITIGATING ITS AFFECTS AND THE ASSOCIATED TIME FRAME THAT ANY
INCLEMENT WEATHER WILL OCCUR. OF COURSE THIS COULD CHANGE PENDING
ITS FUTURE EVOLUTION. ANY SPECIFICS WILL NEED TO BE HASHED OUT AS WE
OUR FORECAST ARRIVES LATE IN THE WEEK...SO FOR NOW WILL SHOW NO MORE
THAN CHANCE POPS.

SATURDAY AND SUNDAY...PROVIDED THAT THE SYSTEM IS GONE BY THIS
TIME...WE PRESENTLY ARE EXPECTING HIGH PRESSURE FROM THE ATLANTIC TO
PROGRESS WESTWARD...WITH ITS FAR NW PERIPHERY TO BUILD TOWARD THE SE
COAST. AT THE SAME TIME A PIEDMONT AND LEE-SIDE TROUGH WILL FORM
INLAND. DIURNALLY DRIVEN CONVECTION IS ANTICIPATED...MAINLY IN THE
CHANCE RANGE.

OUR TEMP FORECAST FOR FRIDAY HAS A LARGE POTENTIAL FOR NOT VERIFYING
DEPENDING ON THE IMPACTS FROM ANY LOW PRESSURE SYSTEM. FOR NOW WE
ARE SHOWING NEAR OR SLIGHTLY ABOVE NORMAL TEMPS THROUGH THE LONG
TERM PERIODS...WITH EVEN AN OUTSIDE CHANCE OF OUR FIRST 90 DEGREE
DAY THIS YEAR AT KSAV AND KCHS.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
A COLD FRONT APPROACHING FROM THE NORTHWEST WILL SHIFT ACROSS THE
TERMINALS LATE TONIGHT. THE FRONT WILL BE RATHER DIFFUSE...MEANING
WINDS WILL BECOME LIGHT LATE TONIGHT AT BOTH KCHS AND KSAV. THE
LIGHT WINDS AND LINGERING BOUNDARY LAYER MOISTURE WILL MAKE
CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF PATCHY FOG...ESPECIALLY
AT KCHS WHERE OVER 2 INCHES OF RAIN FELL EARLIER TODAY. AS A
RESULT...THE TAF/S INDICATE TEMPORARY MVFR VISIBILITIES/CEILINGS
FROM ABOUT 08Z-12Z AT BOTH TERMINALS. VFR CONDITIONS SHOULD THEN
PREVAIL THROUGH 00Z WEDNESDAY. THERE IS THE POTENTIAL FOR ISOLATED
TO SCATTERED CONVECTION TO IMPACT THE TERMINALS AT JUST ABOUT
ANYTIME DURING THE FORECAST PERIOD...BUT CONFIDENCE IS TOO LOW ON
THE COVERAGE/TIMING OF ANY CONVECTION TO MENTION IN THE FORECAST
AT THIS TIME.

EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS LIKELY DUE
TO MAINLY AFTERNOON SHOWERS/TSTMS AND LATE NIGHT/EARLY MORNING
FOG/STRATUS INTO THURSDAY AND AGAIN SATURDAY. LARGE UNCERTAINTIES
SURROUND THE FORECAST FOR FRIDAY DEPENDING ON THE TRACK/STRENGTH OF
LOW PRESSURE EXPECTED TO MOVE OVER OR NEARBY THE AREA FROM THE GULF
OF MEXICO.

&&

.MARINE...
TONIGHT...WINDS WILL PRIMARILY BE SOUTHERLY AROUND 10 KT AHEAD OF
A WEAK INLAND FRONT. AS THE FRONT DRIFTS INTO THE LOCAL WATERS
OVERNIGHT...WINDS COULD BECOME WEAK AND ERRATIC BEFORE VEERING
MORE WESTERLY. SEAS WILL REMAIN A BIT ELEVATED DUE TO PERSISTENT
SWELL ENERGY...WHICH WILL DECREASE INTO THE OVERNIGHT PERIOD. IN
GENERAL...SEAS WILL BE 2 TO 4 FT WITHIN 20 NM AND 4 TO 5 FT
BEYOND.

TUESDAY THROUGH SATURDAY...A FRONT SHOULD STALL OUT OVER OR NEAR THE
WATERS THROUGH MID WEEK BEFORE A LOW PRESSURE SYSTEM COMES OUT OF
THE GULF OF MEXICO AND MOVES EITHER JUST INLAND OR OVER THE AREA
FRIDAY. STILL QUITE A BIT OF UNCERTAINTY REGARDING THE STRENGTH AND
TRACK OF THIS LOW AND THUS THE FORECAST IS QUITE CONSERVATIVE AT
THIS POINT. HOWEVER...SMALL CRAFT CONDITIONS AT THE VERY LEAST ARE
POSSIBLE AS EARLY AS THURSDAY NIGHT INTO FRIDAY NIGHT WITH IMPROVING
CONDITIONS SATURDAY AS ATLANTIC HIGH PRESSURE REGAINS CONTROL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...RJB
LONG TERM...
AVIATION...JAQ/RJB
MARINE...WMS/RJB/JAQ
Hazardous weather outlook, Jun 3, 3:40 AM EDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
340 AM EDT MON JUN 3 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-040745-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
340 AM EDT MON JUN 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 3, 7:09 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
709 PM EDT MON JUN 3 2013

GAZ140-141-032345-
COASTAL MCINTOSH-INLAND MCINTOSH-
709 PM EDT MON JUN 3 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 745 PM EDT...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COX...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COX...ARDICK...DARIEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCALLY HEAVY RAINFALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3132 8144 3133 8144 3133 8146 3133 8148
      3138 8154 3137 8155 3138 8155 3140 8158
      3145 8163 3148 8162 3149 8165 3150 8165
      3154 8137 3134 8137 3133 8138 3133 8137
      3132 8137 3131 8139
TIME...MOT...LOC 2309Z 270DEG 6KT 3142 8155

JAQ
Special weather statement, Jun 3, 8:04 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
804 PM EDT MON JUN 3 2013

SCZ045-040030-
INLAND BERKELEY-
804 PM EDT MON JUN 3 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 830 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NORTHERN LAKE MOULTRIE...MOVING SOUTHEAST
AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PINEVILLE...JUDGE TOWN...NORTHERN LAKE MOULTRIE...RUSSELLVILLE...
BONNEAU BEACH...SAINT STEPHEN...WILDER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FUNNEL CLOUDS...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3314 7989 3342 8011 3351 8002 3350 8000
      3351 8000 3350 7999 3350 7997 3346 7991
      3345 7988 3343 7987 3342 7987 3341 7985
      3337 7980 3338 7978 3334 7976 3333 7974
TIME...MOT...LOC 0005Z 306DEG 13KT 3338 8003

JAQ
Local storm report, Jun 3, 8:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
813 PM EDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     FUNNEL CLOUD     4 ESE EADYTOWN          33.39N  80.09W
06/03/2013                   BERKELEY           SC   TRAINED SPOTTER

            SPOTTER AT SHORT STAY ON LAKE MOULTRIE REPORTED A
            FUNNEL CLOUD FOR 5 MINUTES ACROSS THE LAKE.

&&

EVENT NUMBER CHS1300323

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:04 PM EDTSpecial Weather StatementCHSBerkeley26 min
Jun 3, 8:19 PM EDTSevere Thunderstorm WarningCHSBerkeley41 min
Jun 3, 9:09 PM EDTSpecial Weather StatementCHSBerkeley36 min
Jun 3, 9:48 PM EDTSpecial Weather StatementCHSBerkeley42 min
Jun 4, 12:27 PM EDTSpecial Weather StatementCHSBeaufort33 min
Jun 4, 12:52 PM EDTSpecial Weather StatementCHSCharleston23 min
Jun 4, 2:15 PM EDTAreal Flood AdvisoryCHSJasper90 min
Jun 4, 2:20 PM EDTSevere Thunderstorm WarningCHSJasper40 min
Jun 4, 2:43 PM EDTSpecial Weather StatementCHSColleton32 min
Jun 4, 3:12 PM EDTSpecial Weather StatementCHSColleton33 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester64 min
Jun 4, 3:30 PM EDTTornado WarningCHSBerkeley, Dorchester45 min
Jun 4, 3:48 PM EDTSpecial Weather StatementCHSBeaufort27 min
Jun 4, 4:06 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester54 min
Jun 4, 4:26 PM EDTAreal Flood AdvisoryCHSBerkeley94 min
Jun 4, 5:10 PM EDTSpecial Weather StatementCHSAllendale35 min
Jun 4, 5:17 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton88 min
Jun 4, 5:49 PM EDTFlash Flood WarningCHSAllendale, Hampton4 hr

Nearby

Tornado Warnings in South Carolina, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.